0
RESEARCH PAPERS

A Singular Perturbation Solution for Couette Flow Over a Semi-Infinite Porous Bed

[+] Author and Article Information
C. T. Hsu

Fluid Mechanics Department, TRW Space and Technology Group, Redondo Beach, CA 90278

P. Cheng

Department of Mechanical Engineering, University of Hawaii at Manoa, Honolulu, HI 96822

J. Fluids Eng 113(1), 137-142 (Mar 01, 1991) (6 pages) doi:10.1115/1.2926486 History: Received December 20, 1987; Online May 23, 2008

Abstract

An analysis has been performed to study conjugate Couette flows in a channel over a packed-spheres bed of semi-infinite extent. The Brinkman model is used as the momentum equation in the porous bed with the variation of porosity approximated by an exponential function. An approximate expression for the permeability of the bed, applicable for a wide range of porosity, is constructed. A singular perturbation solution is obtained for the velocity distribution in the packed-spheres bed. The streamwise velocity and the shearing stress of the conjugate flows in the channel and in the packed-spheres bed are matched at the fluid/porous bed interface. An explicit analytical expression for the slip coefficient is obtained by comparing the results based on the present formulation with those based on Beavers and Joseph’s formulation. It is shown that the value of the slip coefficient decreases as a result of the variable porosity effect.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In